MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERGLIDE; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4127
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during in vitro testing of the balloon, it failed to achieve a normal occlusion state; water leakage occurred at the tip.The product was replaced with a medtronic product to complete the procedure.  there was no patient involvement.The patient has a history of hypertension.
 
Event or Problem Description
Additional information was received stating that the device was prepared as indicated in the ifu.The balloon ruptured during testing, rather than having an existing leak.The cause of the leak was not determined, and no damage was noticed upon opening the package.No preparation was performed prior to the damage being seen, and there was no damage or evidence of tampering to the device packaging.The device packaging was not damaged upon delivery, and no damage was found on the outer box, carton, or pouch.The package included a guidewire as standard, which was extended 8mm from the catheter tip during inflation/deflation.The physician did not shape the guidewire tip.A 50/50 contrast ratio was used, with a steady injection rate.The balloon was deflated by aspiration back in the injection room.The balloon was inflated and deflated three times, using a 1ml cartridge syringe.No kinks were observed on the catheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the hyperglide balloon catheter was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, a sealed paper pouch and within dispenser coil.The guidewire was returned advanced within the hyperglide balloon.Damage location details: the hyperglide balloon catheter was returned with the pushwire already advanced into the balloon.The hub was found to be in good condition, with the guide wire visible within the hub.The catheter body was found to be kinked at ~13.9cm from the hub (proximal end); in addition, the catheter body was also found to be smashed (flatten) at ~17.6cm and kinked at ~11,4cm from the balloon(distal end).The balloon was returned used.No other anomalies were observed.Testing/analysis: the hyperglide balloon catheter was flushed, and water was able to exit the distal tip without any issues.Next the returned guidewire was advance into the balloon.The balloon was inflated and held inflation without issue.No leaks, pinholes, or ruptures were observed.The balloon was then deflated and reflated multiple times.The balloon worked as intended.The guide wire was unable to retract out of the hyperglide balloon after testing.Conclusion: based on the device analysis and reported information, the customer¿s ¿balloon leak at distal gw seal¿, ¿balloon rupture during set up¿ were both unable to be confirmed, as the no leaks or any ruptures were found during testing.Therefore, no possible cause was able to be determined.Based on the device analysis and reported information, the customer¿s ¿no flow/slow inflation during set up¿ was able to be confirmed, as during testing the balloon inflated slowly and deflated slower.A possible cause for the slow inflation could have occurred due to the catheter body damage (kinks); however, the root cause was unable to be determined.During testing, when inflating the balloon, water was noticed to slowly inflate the balloon.The ballon was inflated with a 1ml syringe.Regarding the damage, possible catheter body damage can occur if the device is mishandled or handled with some force.The device was prepared as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERGLIDE
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23767474
Report Number2029214-2025-02589
Device Sequence Number21486550
Product Code MJN
UDI-Device Identifier00763000294410
UDI-Public(01)00763000294410(17)270222(10)D015013
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number104-4127
Device Catalogue Number104-4127
Device Lot NumberD015013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2025
Supplement Date Received by Manufacturer12/10/2025
01/28/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/08/2026
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight62 KG